Funnel Cloud, Duval
- When
- July 6, 4:46 PM EST
- Where
- Duval County, 0.6 mi E of Blount Is
- Reported by
- Public
- Coordinates
- 30.420, -81.570
A funnel cloud was spotted just north of the Dames Point Bridge, heading east along Zoo Parkway.
Westerly flow pushed sea breeze storms offshore of the local Atlantic coast in the afternoon and early evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Westerly flow pushed sea breeze storms offshore of the local Atlantic coast in the afternoon and early evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 6, 3:33 PM EST, 1 hour 13 minutes earlier.
Area Forecast Discussion National Weather Service Jacksonville FL 433 PM EDT Thu Jul 6 2023 ...New NEAR TERM, SHORT TERM, LONG TERM, MARINE... .NEAR TERM... (Through Tonight) Issued at 433 PM EDT Thu Jul 6 2023 Showers and thunderstorms have begun to develop along the sea breezes this afternoon. A very moist airmass remains mainly over NE FL with PWATs at 2-2.25 in. due to the continued influx of moisture from the Gulf. Generally westerly flow will shift the Gulf sea breeze inland past HWY 301 towards the St Johns river while the Atlantic sea breeze shifts inland towards the I-95 corridor. Convection will be strongest along the sea breeze merger near the I-95 corridor later this afternoon into early evening. Despite the loss of daytime heating, another round of storms will develop later this evening as an old outflow boundary moves through SE GA and then interacts with the Atlantic sea breeze. Storms will linger along the I-95 corridor especially near coastal GA and JAX metro areas toward midnight. Overnight lows will be in the mid to upper 70s. && .SHORT/LONG TERM... (Friday through next Wednesday) Issued at 433 PM EDT Thu Jul 6 2023 An unsettled weather pattern continues into early next week. A cold front will slowly sag southeastward across the SE US into Saturday. An upper trough will then deepen Sunday pushing the cold front southward where it stalls over GA/South Carolina early next week. Meanwhile, ridging will be draped across south FL maintaining generally west- southwesterly flow and hot/humid conditions over the area. Passing shortwaves aloft will aid in convection resulting in numerous to widespread showers and storms developing each day, mainly during the afternoon/evening hours, along the the Gulf and Atlantic sea breezes. Stronger west- southwesterly flow will allow for the Gulf sea breeze to shift further inland and generally keep the Atlantic sea breeze pinned near the Atlantic coast. The anticipated sea breeze merger will likely be focused along the I-95 corridor in the late afternoons and early evenings. Resultant storms will drift back toward the Atlantic coast through the evening hours. These increased rainfall chances and WSW flow pattern will cause highs to decrease slightly into the low to mid 90s but heat indices will still rise into the 105-108 range. && .AVIATION... (18Z TAFS) Issued at 113 PM EDT Thu Jul 6 2023 No change in thinking from previous discussion. With a synoptic westerly flow the Atlantic sea breeze front will be pinned close to the beaches and convection will fire along it late in the day between 0620/0624. Then convection that develops over SE GA moves ESE into the Jacksonville Metro area between 0700/0704. Have backed off on any fog/mist overnight for KGNV. && .MARINE... Issued at 433 PM EDT Thu Jul 6 2023 High pressure will extend across the southern half of the Florida peninsula through the week as a front gradually moves southward across the southeastern US. South to southwest wind surges will develop each afternoon and evening as the Atlantic sea breeze shifts inland. Showers and thunderstorms will be possible over the coastal waters each day into early next week. Rip Currents: With prevailing offshore flow, the risk for rip currents will be low into the weekend. && .PRELIMINARY POINT TEMPS/POPS... AMG 74 94 75 94 / 20 70 60 50 SSI 79 94 78 94 / 30 60 50 60 JAX 75 95 75 94 / 60 60 50 70 SGJ 76 94 75 93 / 70 50 30 70 GNV 74 92 74 91 / 30 60 40 70 OCF 75 91 75 90 / 20 60 40 70 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
Special Weather Statement
National Weather Service Jacksonville FL
448 PM EDT Thu Jul 6 2023
FLZ133-062115-
Coastal St. Johns FL-
448 PM EDT Thu Jul 6 2023
...A strong thunderstorm will impact portions of east central St.
Johns County through 515 PM EDT...
At 448 PM EDT, Doppler radar was tracking a strong thunderstorm over
South Ponte Vedra, or near Saint Augustine, moving southeast at 15
mph.
HAZARD...Winds around 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Saint Augustine, Saint Augustine Beach, South Ponte Vedra, Butler
Beach, Vilano Beach, Saint Augustine South, Saint Augustine Shores,
Anastasia and South Ponte Vedra Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2975 8127 3000 8139 3007 8132 2982 8120
2981 8120
TIME...MOT...LOC 2048Z 315DEG 13KT 2999 8133
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
PKPreliminary Local Storm Report
National Weather Service Jacksonville FL
511 PM EDT Thu Jul 6 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM Tstm Wnd Gst 2 SSE South Ponte Vedra 29.99N 81.32W
07/06/2023 M41 MPH St. Johns FL Mesonet
Mesonet station 1426W Fswn St. Johns County
Fire Station measured a wind gust of 41 mph.
&&
KBThe Jacksonville radar (KJAX), 15 km away, was scanning. The volume nearest the first event began at 21:44 UTC.
1 funnel cloud. Local standard time, as filed.
A funnel cloud was spotted just north of the Dames Point Bridge, heading east along Zoo Parkway.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2023Every state in 2023This day in weather historyWarnings in Florida, July 2023
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1106323.